Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 52, NWS Raleigh, NC

September 27, 2024Edgecombe County, Halifax County, North Carolina

NWS Raleigh, NC issued this tornado warning at Sep 27, 2024, 1:44 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2024, 1:44 PM EDT (17:44 UTC)
Expired
Sep 27, 2024, 2:30 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Edgecombe County, NC, Halifax County, NC

The radar

The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 27, 8:02 AM EDTTornado WatchSPC12 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

011 
WFUS52 KRAH 271744
TORRAH
NCC065-083-271830-
/O.NEW.KRAH.TO.W.0052.240927T1744Z-240927T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
144 PM EDT Fri Sep 27 2024

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Northwestern Edgecombe County in central North Carolina...
  Central Halifax County in central North Carolina...

* Until 230 PM EDT.

* At 144 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 12 miles northeast of Rocky Mount, moving northeast at
  35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Halifax around 200 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Enfield, Weldon, Leggett, Tillery, and Whitakers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3642 7759 3642 7756 3640 7755 3637 7755
      3634 7759 3631 7757 3630 7754 3632 7744
      3629 7741 3626 7741 3624 7738 3621 7739
      3597 7756 3599 7768 3607 7774 3611 7771
      3615 7770 3613 7772 3615 7773 3644 7761
TIME...MOT...LOC 1744Z 203DEG 31KT 3607 7765 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
4 follow-up statements
594 
WWUS52 KRAH 271758
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
158 PM EDT Fri Sep 27 2024

NCC065-083-271830-
/O.CON.KRAH.TO.W.0052.000000T0000Z-240927T1830Z/
Edgecombe NC-Halifax NC-
158 PM EDT Fri Sep 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR NORTH
CENTRAL EDGECOMBE AND CENTRAL HALIFAX COUNTIES...

At 157 PM EDT, a severe thunderstorm capable of producing a tornado 
was located 1 mile east of Enfield, or about 10 miles south of 
Halifax, moving north at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Halifax around 205 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Enfield, Weldon, Tillery, Whitakers, and South Weldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3642 7759 3642 7756 3640 7755 3637 7755
      3634 7759 3631 7757 3630 7754 3632 7744
      3629 7741 3626 7741 3624 7738 3621 7739
      3609 7752 3607 7767 3610 7772 3611 7771
      3615 7770 3613 7772 3615 7773 3644 7761
TIME...MOT...LOC 1757Z 198DEG 30KT 3618 7763 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
478 
WWUS52 KRAH 271806
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
206 PM EDT Fri Sep 27 2024

NCC065-271815-
/O.CAN.KRAH.TO.W.0052.000000T0000Z-240927T1830Z/
Edgecombe NC-
206 PM EDT Fri Sep 27 2024

...THE TORNADO WARNING FOR NORTH CENTRAL EDGECOMBE COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM EDT for central North
Carolina.

&&

LAT...LON 3642 7759 3642 7756 3640 7755 3637 7755
      3634 7759 3631 7757 3630 7754 3632 7744
      3629 7741 3626 7741 3624 7738 3621 7739
      3609 7752 3611 7762 3613 7764 3616 7768
      3623 7770 3644 7761
TIME...MOT...LOC 1805Z 199DEG 28KT 3623 7762 

$$

NCC083-271830-
/O.CON.KRAH.TO.W.0052.000000T0000Z-240927T1830Z/
Halifax NC-
206 PM EDT Fri Sep 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR CENTRAL
HALIFAX COUNTY...

At 205 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Halifax, moving north at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Halifax around 210 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Enfield, Weldon, Tillery, and South Weldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3642 7759 3642 7756 3640 7755 3637 7755
      3634 7759 3631 7757 3630 7754 3632 7744
      3629 7741 3626 7741 3624 7738 3621 7739
      3609 7752 3611 7762 3613 7764 3616 7768
      3623 7770 3644 7761
TIME...MOT...LOC 1805Z 199DEG 28KT 3623 7762 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
925 
WWUS52 KRAH 271815
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
215 PM EDT Fri Sep 27 2024

NCC083-271830-
/O.CON.KRAH.TO.W.0052.000000T0000Z-240927T1830Z/
Halifax NC-
215 PM EDT Fri Sep 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR CENTRAL
HALIFAX COUNTY...

At 215 PM EDT, a severe thunderstorm capable of producing a tornado 
was located 2 miles south of Halifax, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Halifax around 220 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Tillery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3642 7756 3640 7755 3637 7755 3634 7759
      3631 7757 3630 7754 3632 7744 3629 7741
      3626 7741 3624 7738 3621 7739 3623 7761
      3632 7766 3642 7759
TIME...MOT...LOC 1815Z 202DEG 27KT 3630 7758 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
605 
WWUS52 KRAH 271830
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
230 PM EDT Fri Sep 27 2024

NCC083-271839-
/O.EXP.KRAH.TO.W.0052.000000T0000Z-240927T1830Z/
Halifax NC-
230 PM EDT Fri Sep 27 2024

...THE TORNADO WARNING FOR CENTRAL HALIFAX COUNTY WILL EXPIRE AT 230
PM EDT...

The storm which prompted the warning has weakened below tornadic 
limits, and has exited the warned area. Therefore, the warning will 
be allowed to expire.

A Tornado Watch remains in effect until 600 PM EDT for central North
Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

&&

LAT...LON 3642 7756 3640 7755 3637 7755 3634 7759
      3631 7757 3630 7754 3632 7744 3629 7741
      3626 7741 3624 7738 3621 7739 3623 7761
      3632 7766 3642 7759
TIME...MOT...LOC 1829Z 203DEG 31KT 3640 7753 

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 27, 1:15 PM EDT, 29 minutes earlier.

Area forecast discussion, Sep 27, 1:15 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
115 PM EDT Fri Sep 27 2024

.SYNOPSIS...
Tropical Storm Helene, centered over eastern Kentucky, will weaken
gradually as it races northward toward the Tennessee Valley today.
The storm will then become absorbed into an upper level low, which
will hold stationary over western Kentucky and western Tennessee
through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 940 AM Friday...

Minimal updates were made to the forecast with the morning update.
Made minor tweaks to all hourly grids. The primary band of heavy
rain arcs from Davidson County over to Chatham down to Cumberland
continuing into South Carolina. This band is moving more northerly
than northeasterly, but will eventually move across the entire area.
This band will not only provide the heaviest rainfall, but will also
bring the greatest tornado threat, although isolated storms outside
of the band cannot be ruled out. Previous discussion follows.

As of 400 AM Friday...

Tropical Cyclone Helene made landfall at 1110 PM last night as a
category 4 hurricane with max sustained winds of 140 mph near the
Florida Big Bend. The rapid northerly movement of this strong storm
of 25 to 30 mph continues as it plows into through the
Southeast. HREF ensemble mean MSLP moves Helene into northern
GA by 12z this morning where the official forecast shows Helene
still as a warm-core tropical storm. Helene will undergo extra-
tropical transition as it becomes absorbed into an occluded low
over the lower Ohio Valley through the evening hours. Hi-Res
guidance has come into good agreement that a feeder band of
convection within a low-level convergence axis will begin to
lift north into our area between 600 and 800 AM and progress
east-northeast across central NC through the early afternoon.
This feeder band will bring multiple hazards to central NC today
and each are discussed below with conditions rapidly improving
in its wake by mid/late afternoon.

Wind: The strength TC Helene was able to reach, rapid inland
movement, and expanding wind field as it begins to transition
into an extra-tropical cyclone will combine to bring strong to
locally damaging winds to portions of central NC. Wind gusts
over northern GA and SC early this morning, well in advance of
the core of of Helene, range from roughly 25-40 kts (30 to 45
mph). These winds will spread north as Helene approaches and
into most of central NC, strongest in the western Piedmont. A
blend of latest hi-res guidance suggest that sporadic gusts of
55 mph will be possible over the western Piedmont shortly after
sunrise into the mid morning hours before gradually weakening
into the afternoon.

Tornado: An incredibly strong kinematic environment will continue to
spread into central NC through the early morning into the afternoon
hours. Large looping hodographs, especially in the low-levels,
will result in 250 to over 400 m2/s2 of 0-1 km SRH in advance of
and within the convective band as it moves through central NC.
Tornado potential will be maximized from early this morning over
the southern Piedmont, Sandhills, and into the southern/central
Coastal Plain and spreading north into the early afternoon
hours. The greatest uncertainty will be the degree of
instability can be achieved. MLCAPE of 500 J/kg of instability
will overspread most of the area and will likely support
rotating updrafts that will be capable of producing short-lived
tornadoes anywhere in central NC. Greater instability closer to
1000 J/kg of MLCAPE is expected over the Sandhills into the
southern/central Coastal Plain in advance of the convective line
and may result in a greater/stronger tornado threat as updrafts
are able to further deepen and may result in a more classic
supercellular structures.

Flooding: PWAT values will continue to climb into the 2 to 2.5 inch
range as Helene approaches which will likely break daily records at
GSO/MHX with the 12z RAOBs. This anomalous moisture will fuel heavy
rain and torrential downpours within the axis of convection as
it pivots across the area. Quick storm motions will thankfully
keep totals more manageable for most locations (0.5 to 1.5),
but swaths of 2-3 inches will be possible anywhere across
central NC and may lead to flash flooding especially in urban
and poor drainage locations.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 400 AM Friday...

A vertically stacked low pressure system will be gradually filling
over the lower Ohio Valley by 12z Saturday. The axis of rich dew
points in the low/mid 70s will be shifting out over the Atlantic
with a streamer of dry mid-level air overhead. After some early
morning fog and low overcast, generally clearing skies and fair
weather diurnal cumulus clouds bubbling during the afternoon. A
disturbance rotating around the base of the closed low to our west,
may bring a passing shower to the western Piedmont during the
evening into the overnight hours, but overall, expect a dry forecast
for a majority of the day. Temperatures will peak in the low/mid
80s during the afternoon with overnight low settling in the 60s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 325 AM Friday...

A chance of showers and a few storms will persist Sun into Tue,
mainly each afternoon/evening and primarily across the N. Dry
weather will follow for mid week.

The upper low which will have absorbed Helene is expected to drift
slowly ENE over the Ohio Valley Sun/Mon, moving from NW KY to N WV.
This will keep our area within SW flow aloft and in the warm sector
at the surface, between the surface low well to our WNW and high
pressure centered off the Southeast coast. A diffuse frontal zone
extending E of the KY low across VA combined with upslope-directed
low level flow suggest the better chances for sufficient focus and
lift will be across the N including the Triad/Triangle regions Sun
and Mon. A surface low will develop in W NC early Mon and move into
central NC Mon night, bringing a surface cold front with it. As this
low is expected to deepen a bit as it pushes east off the SE VA/NE
NC coast by late Tue, we should see a shift of better rain chances
into NE sections Tue. The upper low over N WV will finally start to
shear out and weaken into an open wave before shifting E and
offshore Tue night, propelled by a strong northern stream wave
pushing through S Canada and the N CONUS, reaching Quebec and the
Northeast states Wed and pushing off the Northeast coast Thu. This
will put our area into a drier NW flow Wed, prompting a trend to a
dry forecast, then a secondary cold front associated with the strong
northern stream wave will move through Wed night, drawing a cooler
air mass into NC by Thu. Models are in fairly good agreement on this
scenario, although the Canadian has a deeper low over N Ontario mid
week and as such is cooler in our area by Thu. Will have temps 3-8
degrees above normal Sun/Mon, 1-6 degrees above normal Tue/Wed,
then within a degree or two of normal Thu, although if the
Canadian is correct, it could be even cooler Wed and esp Thu.
-GIH

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 115 PM Friday...

TAF period: The heaviest line of showers seems to be breaking up,
meaning that RWI may not receive as intense rainfall as other TAF
sites have received. Nevertheless, it is the last remaining TAF site
with potential for heavy rainfall. Scattered showers are expected
through the afternoon at the other terminals, but any visibility
restrictions due to showers would be extremely brief. Overcast MVFR
ceilings will continue at all sites through the late afternoon
before clouds begin to scatter out in addition to lifting. As for
winds, widespread gusts to 25 kt are expected through the afternoon,
dropping to 20 kt around sunset and dropping to 5-10 kt by midnight.

Outlook: Although Saturday and Saturday night will be dry, the
remnants of Helene will begin to shift east from Kentucky to DC,
bringing a chance of rain from Sunday to Tuesday (particularly
across northern terminals). Conditions will then dry out Wednesday
and Thursday.

&&

.HYDROLOGY...
As of 305 PM Thursday...

Will issue a Flood Watch for the Piedmont and Sandhills region of
central NC for tonight through 6pm Friday.

Multiple rounds and bands of rain and thunderstorms will spread
north across central NC through Friday. Given recent wet
conditions, streamflows across Central North Carolina are
significantly above normal per 7–14 day USGS stream flows. NASA
SPoRT soil moisture percentiles are above the 90th percentile in the
0–10 cm and 0–40 cm layer across the southern coastal plain. In
addition, 1-3 hr hour Flash Flood Guidance is essentially below 2
inches across most of the Piedmont.

While the heaviest rain associated with Helene will be focused
across the foothills and mountains, a general 1-3 inches with
embedded heavier rain rate will cause a risk of flash flooding
through late Friday afternoon. This will be especially true where
creeks and streams are already swollen, and there are even some
areas with ongoing road closures owing to rainfall over the past 2
to 3 days. Lower rainfall totals and a reduced threat of locally
heavy rain across the northern and central Coastal Plain results in
a reduced flood threat and have omitted those locations from the
watch.

Main stem river flooding is not expected to be as significant of an
issue based on the 1-3 inch rain forecast, although heavy rates in
the vicinity of the Rocky River near Norwood, which drain from west
to east and may see heavier rain upstream, and also the routing of
significantly heavier rainfall in the upper reaches of the Yadkin
River may cause some flooding in the Yadkin basin. The Neuse and Tar
are also abnormally high with the Neuse at Smithfield currently in
minor flood.

&&

.CLIMATE...
Record High Minimum Temperatures:

September 27:
KGSO: 69/2011
KRDU: 73/2011
KFAY: 73/2017

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 PM EDT this evening for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
Wind Advisory until 6 PM EDT this evening for NCZ007-021>025-038>042-
073>077-083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...Green/Swiggett
SHORT TERM...Swiggett
LONG TERM...Hartfield
AVIATION...Green
HYDROLOGY...Blaes
CLIMATE...RAH
Hazardous weather outlook, Sep 27, 6:42 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
642 AM EDT Fri Sep 27 2024

NCZ083>086-088-089-281045-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
642 AM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 687 IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ007-021>025-038>042-073>077-281045-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-
642 AM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

In addition, embedded thunderstorms in advance of Tropical Cyclone
Helene will pose a risk of isolated tornadoes through mid afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-026>028-043-078-281045-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-Wayne-
642 AM EDT Fri Sep 27 2024

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Bands of heavy rain and embedded thunderstorms will pose a risk of
flooding and isolated tornadoes on Friday. Strong wind gusts between
30 and 40 mph will also be possible Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 27, 12:37 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1237 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      3 S Bonnie Doone        35.06N 78.96W
09/27/2024                   Cumberland         NC   Broadcast Media

            Flooding on Cliffdale Road.

&&
Local storm report, Sep 27, 12:51 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1251 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Non-Tstm Wnd Dmg 1 SSE Antioch           34.87N 79.19W
09/27/2024                   Hoke               NC   Dept of Highways

            Trees down on Cope Road near Lost Lake Road
            Near Raeford.

&&
Special weather statement, Sep 27, 1:00 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
100 PM EDT Fri Sep 27 2024

NCZ027-028-042-043-078-271800-
Edgecombe NC-Nash NC-Johnston NC-Wayne NC-Wilson NC-
100 PM EDT Fri Sep 27 2024

...STRONG THUNDERSTORMS WILL IMPACT WAYNE...SOUTHERN NASH...
EDGECOMBE...WILSON AND EAST CENTRAL JOHNSTON COUNTIES THROUGH 200 PM
EDT...

At 1259 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Bailey to near Fremont to
near Beautancus. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocky Mount, Goldsboro, Tarboro, Nashville, Wilson, Mount Olive, Elm
City, Fremont, Dortches, and Walnut Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 600 PM EDT for central North
Carolina.

&&

LAT...LON 3583 7739 3580 7747 3557 7782 3543 7783
      3538 7780 3534 7782 3518 7784 3515 7789
      3517 7793 3516 7797 3519 7802 3518 7807
      3519 7816 3521 7819 3554 7816 3583 7818
      3614 7767 3614 7765 3587 7735 3582 7735
TIME...MOT...LOC 1659Z 236DEG 31KT 3582 7801 3561 7791 3508 7804

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kren
Local storm report, Sep 27, 1:24 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
124 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     Flash Flood      7 NNW Durham            36.08N 78.95W
09/27/2024                   Durham             NC   Public

            Widespread flooding in neighborhood.

&&
Local storm report, Sep 27, 1:38 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
138 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Flash Flood      Clinton                 35.00N 78.33W
09/27/2024                   Sampson            NC   Public

            Several roads flooded in Clinton.

&&
Local storm report, Sep 27, 1:42 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
142 PM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     Flash Flood      1 WNW Goldsboro         35.38N 77.99W
09/27/2024                   Wayne              NC   Fire Dept/Rescue

            High water on several roads in and around
            Goldsboro.

&&

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 7:42 AM EDTSpecial Weather StatementRAHRichmond33 min
Sep 27, 8:25 AM EDTFlash Flood WarningRAHAnson, Stanly3 hr
Sep 27, 8:56 AM EDTSpecial Weather StatementRAHDavidson34 min
Sep 27, 9:17 AM EDTTornado WarningRAHMoore28 min
Sep 27, 9:20 AM EDTSpecial Weather StatementRAHHoke25 min
Sep 27, 9:43 AM EDTRiver Flood WarningRAHDavidson, Davie55 hr
Sep 27, 9:44 AM EDTTornado WarningRAHChatham, Moore, Randolph31 min
Sep 27, 9:48 AM EDTSpecial Weather StatementRAHCumberland42 min
Sep 27, 9:50 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Harnett, Hoke, Lee and 3 more3 hr
Sep 27, 10:31 AM EDTFlash Flood WarningRAHCumberland, Harnett3 hr
Sep 27, 10:33 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Lee57 min
Sep 27, 10:34 AM EDTTornado WarningRAHChatham, Orange26 min
Sep 27, 10:41 AM EDTTornado WarningRAHChatham, Harnett, Lee, Wake24 min
Sep 27, 10:48 AM EDTRiver Flood WarningRAHAnson, Stanly24 hr
Sep 27, 11:04 AM EDTTornado WarningRAHDurham, Orange26 min
Sep 27, 11:07 AM EDTTornado WarningRAHChatham, Harnett, Johnston, Wake23 min
Sep 27, 11:09 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Durham, Orange, Wake4 hr
Sep 27, 11:11 AM EDTSpecial Weather StatementRAHWayne34 min
Sep 27, 11:13 AM EDTTornado WarningRAHSampson47 min
Sep 27, 11:41 AM EDTFlash Flood WarningRAHJohnston, Sampson, Wayne4 hr
Sep 27, 11:57 AM EDTSpecial Weather StatementRAHWake33 min
Sep 27, 12:07 PM EDTSpecial Weather StatementRAHWayne38 min
Sep 27, 12:15 PM EDTAreal Flood AdvisoryRAHFranklin, Granville, Vance, Warren3 hr
Sep 27, 12:27 PM EDTTornado WarningRAHJohnston, Wayne33 min
Sep 27, 12:34 PM EDTSpecial Weather StatementRAHGranville, Vance56 min
Sep 27, 12:43 PM EDTTornado WarningRAHFranklin, Granville, Vance, Warren12 min
Sep 27, 1:00 PM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson60 min
Sep 27, 1:02 PM EDTFlash Flood Warning Considerable damage threatRAHEdgecombe, Nash, Wilson2 hr
Sep 27, 1:07 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wayne, Wilson68 min
Sep 27, 1:16 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson29 min
Sep 27, 2:26 PM EDTAreal Flood WarningRAHForsyth30 hr
Sep 27, 2:58 PM EDTAreal Flood WarningRAHChatham, Durham, Orange, Wake5 hr
Sep 27, 3:23 PM EDTAreal Flood WarningRAHEdgecombe, Nash, Wilson11 hr
Sep 27, 3:27 PM EDTAreal Flood WarningRAHJohnston, Sampson, Wayne3 hr
Sep 27, 4:30 PM EDTRiver Flood WarningRAHChatham14 hr
Sep 27, 6:15 PM EDTSpecial Weather StatementRAHGranville60 min
Sep 27, 6:16 PM EDTSpecial Weather StatementRAHPerson44 min
Sep 27, 6:35 PM EDTTornado WarningRAHGranville, Person21 min

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.